MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV5-18-125-10-80
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported to customer relations via complaint email "i am reporting a defective product for university of (b)(6).The event took place on 11/13 and i was informed about it on 11/16.They will not be reporting this to the fda, they do not need a replacement product, you can send an acknowledgement letter to me, and i¿ll forward it on to the account.The product is not available for return.(b)(6) g43798/c2073988 physician: dr.(b)(6).Description: ¿the stent broke¿ if you can send me the follow-up questions, i will ask the customer.I was not given much detail about this incident.Are images of the device or procedure available? n/a, yes, no at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Details of access sheath used (name, fr size, length)? what was the target location for the stent? was the product inspected for kinks or damage before use? n/a, yes, no was the device used percutaneously? n/a, yes, no was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no was pre-dilation performed ahead of placement of the stent? n/a, yes, no was post-dilation performed after the placement of the stent? n/a, yes, no details of the wire guide used (name, diameter, hyrdophyllic)? did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered was resistance encountered when advancing the wire guide to the target location? n/a, yes, no was resistance encountered when advancing the delivery system to the target location? n/a, yes, no how did the physician deal with this resistance? was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral if contralateral, was the bifurcation angle steep? n/a, yes, no did the tip of the delivery system cross the target location? n/a, yes, no was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no was the handle pulled towards the hub during deployment? n/a, yes, no was the delivery system pushed during deployment? n/a, yes, no was the stent deployed smoothly / without resistance? n/a, yes, no if no, please detail any difficulty experienced during deployment: what artery was the stent placed in? was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no did the patient have any pre-existing conditions? n/a, yes, no if yes, please specify: did the patient require any additional procedures as a result of this event? n/a, yes, no what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due additional information received on 13-jan-2024: gpn has been updated based on the udi.Rpn corrected to ziv5-18-125-10-80.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 10-jun-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: the ziv5-18-125-10-80 device of lot number c2073988, or photographic evidence of the device, involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all zilver devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label: there is no evidence to suggest that the customer did not follow the instructions for use image review: an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined from the available information.Possible root causes for stent fracture/break include but are not limited to, incorrect handling of the device before or during the procedure which may apply force to the device which can result in stent fracture/break.Compression/stress on the stent due to torturous/difficult patient anatomy.Difficult anatomy can cause excessive pressure on the stent which may contribute to stent fatigue/fractures.It is also possible that the device may have been damaged during transportation, external storage or in the process of removing the device from the packaging.Incorrect handling of the device before or during the procedure may also apply force to the device which can result in stent fracture/break.Despite several requests being made for additional information on the event it was not forthcoming, if information is received at a later date the investigation will be updated accordingly.Confirmation of complaint is confirmed based on customer and/or rep testimony.Summary: according to the initial reporter, the stent broke, we have no further information at this time.Confirmed quantity of 01 device, confirmed used.No information regarding the patient outcome is available at this time.Investigation findings conclude definitive root cause could not be determined.Possible root causes could be attributed to device handling, patient pre-existing conditions/anatomy or device transportation/storage.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18319680
Report Number3001845648-2023-00902
Device Sequence Number7316002
Product Code NIO
UDI-Device Identifier10827002437934
UDI-Public(01)10827002437934(17)260724(10)C2073988
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Catalogue NumberZIV5-18-125-10-80
Device Lot NumberC2073988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/13/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer11/21/2023
11/21/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date02/08/2024
07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown